Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 68, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 17, 2016, 11:08 PM CDT for 6 counties in Florida. It was in force for 37 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 17, 2016, 11:08 PM CDT (04:08 UTC)
- Expired
- Mar 17, 2016, 11:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bay County, FL, Calhoun County, FL, Holmes County, FL, Jackson County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 33 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 17, 11:09 PM CDT | TSTM WND DMG | 4 Sw Bonifay, FL | TREE DOWN NEAR INTERSECTION OF BETHEL ROAD AND KING ROAD |
| Mar 17, 11:36 PM CDT | TSTM WND DMG | 2 Sse Crystal Lake, FL | FLORIDA HIGHWAY PATROL WEBSITE REPORTS TREE DOWN ON SPIKES ROAD BLOCKING THE ROAD. |
| Mar 17, 11:36 PM CDT | HAIL 1 | 1 S Crystal Lake, FL | WJHG RELAYED A REPORT OF QUARTER SIZE HAIL NEAR THE INTERSECTION OF HIGHWAYS 20 AND 77 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 4.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
300
WUUS52 KTAE 180408
SVRTAE
FLC005-013-059-063-131-133-180445-
/O.NEW.KTAE.SV.W.0068.160318T0408Z-160318T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1108 PM CDT THU MAR 17 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BAY COUNTY IN THE PANHANDLE OF FLORIDA...
NORTHWESTERN CALHOUN COUNTY IN THE PANHANDLE OF FLORIDA...
WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA...
WALTON COUNTY IN THE PANHANDLE OF FLORIDA...
SOUTHEASTERN HOLMES COUNTY IN THE PANHANDLE OF FLORIDA...
SOUTHWESTERN JACKSON COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 1145 PM CDT
* AT 1107 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BONIFAY TO 14 MILES EAST OF SANTA ROSA BEACH...MOVING
EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PANAMA CITY...LYNN HAVEN...CALLAWAY...VERNON...CHIPLEY...BONIFAY...
MARIANNA...SPRINGFIELD...HILAND PARK...BRADFORD...LIVE OAK...PARKER...
ALFORD...WAUSAU...EBRO...MOOSE POND...GAINER SPRING...SEMINOLE HILLS...
LAIRD AND RIVERSIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3082 8575 3074 8512 3012 8557 3019 8572
3032 8552 3033 8556 3036 8555 3027 8561
3026 8565 3029 8565 3026 8570 3020 8575
3024 8582 3026 8574 3031 8576 3029 8578
3029 8585 3025 8585 3037 8612
TIME...MOT...LOC 0407Z 276DEG 36KT 3077 8570 3041 8601
HAIL...<.75IN
WIND...60MPH
$$
11-MOORE1 follow-up statement
090
WWUS52 KTAE 180426
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1126 PM CDT THU MAR 17 2016
FLC059-131-180435-
/O.CAN.KTAE.SV.W.0068.000000T0000Z-160318T0445Z/
WALTON FL-HOLMES FL-
1126 PM CDT THU MAR 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR WALTON AND SOUTHEASTERN HOLMES
COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3076 8557 3068 8516 3012 8557 3019 8572
3032 8552 3033 8556 3036 8555 3027 8561
3026 8565 3029 8565 3026 8570 3020 8575
3024 8582 3026 8574 3031 8576 3029 8578
3029 8585 3025 8585 3031 8599
TIME...MOT...LOC 0425Z 276DEG 36KT 3075 8552 3039 8583
$$
FLC005-013-063-133-180445-
/O.CON.KTAE.SV.W.0068.000000T0000Z-160318T0445Z/
BAY FL-CALHOUN FL-WASHINGTON FL-JACKSON FL-
1126 PM CDT THU MAR 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR BAY...NORTHWESTERN CALHOUN...EASTERN WASHINGTON AND SOUTHWESTERN
JACKSON COUNTIES...
AT 1125 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CHIPLEY TO 12 MILES NORTH OF PANAMA CITY BEACH...
MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PANAMA CITY...LYNN HAVEN...CALLAWAY...VERNON...SPRINGFIELD...HILAND PARK...
BRADFORD...PARKER...ALFORD...WAUSAU...EBRO...MOOSE POND...GAINER SPRING...
SEMINOLE HILLS...LAIRD...RIVERSIDE...MILLVILLE...SIMSVILLE...RECOTA BEACH
AND SOUTHPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3076 8557 3068 8516 3012 8557 3019 8572
3032 8552 3033 8556 3036 8555 3027 8561
3026 8565 3029 8565 3026 8570 3020 8575
3024 8582 3026 8574 3031 8576 3029 8578
3029 8585 3025 8585 3031 8599
TIME...MOT...LOC 0425Z 276DEG 36KT 3075 8552 3039 8583
HAIL...1.00IN
WIND...60MPH
$$
11-MOOREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 8:54 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Mar 17, 8:54 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 954 PM EDT THU MAR 17 2016 .Near Term [Through Tonight]... An MCS moving through southern Alabama this evening will move through the Tri-State region over the remainder of the night. The severe thunderstorm threat has mostly diminished as instability as dropped off quite a bit. Some strong straight line winds may still be possible though across the Florida Panhandle and adjacent coastal waters as the line approaches over the next few hours. Elsewhere moderate to heavy rain will transition to light to moderate through the night. && .Prev Discussion [814 PM EDT]... .Short Term [Friday Through Saturday Night]... Stalled frontal boundary will remain draped across the area through Saturday. Latest model runs place the front further north keeping moist southerly flow and low level convergence across a majority of the CWA through this event. Coupled that with a few minor disturbances moving across the southeast CONUS and atop the frontal boundary means a wet short term for our area. PWATs of 1.3+ inches will give us good rainfall amounts and no wonder the latest model guidance and WPC guidance continues the upward trend. Broadbrush 2-4 inch rainfall amounts are now expected with locally higher amounts. Instability and shear progs over the past 24 hours have increased as well so expect more thunderstorms through Saturday. SPC has a marginal risk for severe thunderstorms across our far western counties so will need to keep an eye out for isolated severe storms through Friday. Late Saturday and Saturday night another frontal system enters the mix which will help push most of the rain eastward by the start of the long term period. A cooler and drier airmass is expected behind the next front being ushered in by high pressure sliding into the southern Plains. .Long Term [Sunday Through Thursday]... Cooler and quiet conditions are on tap to begin the long term with clearing skies Sunday leading to good radiational cooling Sunday night and below normal temperatures through Tuesday. Overnight lows Sunday and Monday nights will fall into the upper 30s with highs Monday in the lower to middle 60s. As the high pressure shifts to the east coast Tuesday, a return to southeast flow is expected with a slow warmup. Temperatures will return to above normal Wednesday and Thursday. The next system to impact the region will be late Thursday as a strong storm system enters the southern United States. .Aviation... [Through 00Z Saturday]... Rain showers will continue to diminish tonight for most of the region. Patchy fog will develop before sunrise. Expect IFR/LIFR conditions at most locations in the early morning hours. Rain showers will develop once again by late morning. Scattered thunderstorms are likely in the afternoon hours. .Marine... Showers and thunderstorms will be abundant over the next 48 hours as a stationary front will remain near the northern Gulf Coast with moist onshore flow continuing. A few minor disturbances will move across the southeast United States which will aid in precipitation coverage. Another front will move through Saturday night which will finally kick precipitation eastward. Strong north winds are expected Saturday night through Sunday night behind the frontal passage with advisory level conditions possible. Conditions improve Monday and Tuesday as high pressure settles in across the area. .Fire Weather... Hazardous fire weather conditions are not expected over the next several days. .Hydrology... Latest model guidance continues to show a wide swath of 2-4 inch rainfall amounts through Saturday night across the area with the heaviest amounts across the I10 corridor as a stalled front will remain through the first half of the weekend. Having the rainfall spread out over several days will help mitigate flash flooding concerns, but these totals are expected to cause some rises along our area rivers, some of which may return to action stage or to flood stage. The lower Choctawhatchee and Apalachicola basins are currently the fullest and most likely to be impacted. && .Preliminary Point Temps/PoPs... Tallahassee 64 79 63 78 53 / 70 70 70 70 50 Panama City 66 76 65 72 53 / 70 70 70 70 50 Dothan 60 75 61 73 47 / 70 80 70 70 30 Albany 58 74 59 73 48 / 70 70 70 70 40 Valdosta 63 75 61 77 54 / 60 70 70 70 50 Cross City 65 79 63 78 59 / 60 50 60 60 50 Apalachicola 66 74 66 74 55 / 70 60 60 70 50 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...HARRIGAN SHORT TERM...SCHOLL LONG TERM...SCHOLL AVIATION...MCDERMOTT MARINE...SCHOLL FIRE WEATHER...HARRIGAN HYDROLOGY...MOORE/SCHOLL
In the hours before
Local storm report, Mar 17, 10:53 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1153 PM EDT THU MAR 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM HAIL FREEPORT 30.50N 86.14W
03/17/2016 E0.88 INCH WALTON FL LAW ENFORCEMENT
NICKEL SIZE HAIL REPORTED IN THE FREEPORT AREA BY A
DEPUTY
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 10:25 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 50 min |
| Mar 17, 10:56 PM CDT | Special Marine Warning | TAE | 64 min | |
| Mar 17, 11:42 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gadsden, Gulf, Jackson, Liberty and 1 more | 48 min |
| Mar 18, 12:26 AM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Liberty | 49 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.